Frustrated and Itchy!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

heavly
Regular Member


Date Joined Nov 2007
Total Posts : 83
   Posted 12/26/2007 6:17 AM (GMT -7)   
I think I am having a bad reaction to 6mp.. initially I felt fine and that it was helping. Last week my doctor increased my dose to 75mg. From that night for the next four days after that I was continually nauseous. Continually. I called the doctor and he had me come in for some blood work. He told me to try 75mg for one more day and see how I feel.. I decided to do 50mg instead and see how I feel. The next day I felt minimal nausea and the day after, none at all.

But also that day after, I noticed my lower back was starting to itch. I had just come back from the movies (I am Legend, which was decent and I recommend you see!) so I thought maybe it was just something from being at a hot, cramped, movie theater. I had my boyfriend check (because I am overly cautious) and he said there are a few bumps but it's probably nothing. So I ignored it, resisted the urge to itch and continued. Well, Monday I noticed there were more bumps and more itching. Not enough to really bother me, but a little concerned. Christmas morning, intense itching and the rash seems to have started to spread across my lower back. Large raised bumps, and itchy as heck! This morning it's still increasing, more raised bumps and it's really hard to resist itching.. it would just feel so much better! My mom thinks it may be hives.. I'm waiting for it to be 9am so I can call my doctor and go in yet again.. and I guess try something new?

I'm just frustrated, nervous, itchy and angry.

On a positive note - I hope you all had a wonderful xmas!! and thanks for listening :)
24 yrs - female : diagnosed with Crohn's 11/29/07 : 50mg 6mp

"i believe - you can keep going long after you can't"


FallColors
Veteran Member


Date Joined May 2007
Total Posts : 1220
   Posted 12/26/2007 7:15 AM (GMT -7)   
Hello Heavly. This sounds like an allergic reaction/hives. I once had a similar experience -- the allergic reaction came on over several days. I went to the ER and they gave Benadyl, which stopped it immediately. I hope you can get a hold of your Doctor. If you can't, I suggest you go to the ER or at least call them and discuss what you should do. Sorry you are experiencing this and I hope you are OK! Let us know!

FitzyK23
Veteran Member


Date Joined May 2005
Total Posts : 4219
   Posted 12/26/2007 8:30 AM (GMT -7)   
Benadryl is over the counter. If you feel your throat swelling, or tongue swelling, or have trouble breathing, or heart racing, then go the ER b/c it could be a potentially life threatening allergic reaction. But if all you have is bumps and itching (no matter how itchy) Benadryl should do the trick. Call your doc anyway b/c you have to find out if it is ok to stop the med. If you are fairly certain you are allergic to it I would stop because each time you take it you could be making the reaction worse (its called sensitization). Benadryl may make you sleepy so just be aware of that and don't plan on driving anywhere... especially if your doctor has you take 2 or 3.
26 Year old married female.  Diagnosed w/ CD 3 years ago, IBS for over 10 years before that, which was probably the CD.  Currently on Pentasa 4 pills/4x day, hysociamine prn, nexium, and ortho evra.  Good times!!!
 
 


FitzyK23
Veteran Member


Date Joined May 2005
Total Posts : 4219
   Posted 12/26/2007 8:31 AM (GMT -7)   
PS: I have a red dye allergy and recently had the same reaction without having dye and was freaking out over what new thing I could be allergic to. It turned out my husband had bought a new laundry detergent. Double check in your head if you have tried anything new in the last month or so. (soaps, shampoos, dryer sheets, etc.)
26 Year old married female.  Diagnosed w/ CD 3 years ago, IBS for over 10 years before that, which was probably the CD.  Currently on Pentasa 4 pills/4x day, hysociamine prn, nexium, and ortho evra.  Good times!!!
 
 


heavly
Regular Member


Date Joined Nov 2007
Total Posts : 83
   Posted 12/26/2007 10:59 AM (GMT -7)   
I haven't changed anything at all recently! I was rattling my brain trying to think of what it could be! I did call the doctor and he said, stop taking the meds, take some benadryl and I'll see him tomorrow afternoon. My coworker had some itch cream, that seems to be helping a little.

Its been almost a month since I started the meds, but they say it takes 3 - 6 months before you notice an effect.. so I guess that seems accurate. I think the increase of dose last week may have been a bad idea :P

I guess this means we start over tomorrow.. makes me nervous and frustrated, but I am thankful for a doctor who is patient and kind.


ps. 5 days til my 25th bday! :P
24 yrs - female : diagnosed with Crohn's 11/29/07 : 50mg 6mp

"i believe - you can keep going long after you can't"


FallColors
Veteran Member


Date Joined May 2007
Total Posts : 1220
   Posted 12/26/2007 11:14 AM (GMT -7)   
Happy Birthday in advance! I wish you instant, complete, and lasting remission for your birthday!!!

heavly
Regular Member


Date Joined Nov 2007
Total Posts : 83
   Posted 12/27/2007 6:04 AM (GMT -7)   
Thank you for the Birthday wishes! :D

Day 2 of Benadryl - slight change, still itchy.. wish me luck in staying awake at work! hehe
24 yrs - female : diagnosed with Crohn's 11/29/07 : 50mg 6mp

"i believe - you can keep going long after you can't"


FallColors
Veteran Member


Date Joined May 2007
Total Posts : 1220
   Posted 12/27/2007 6:35 AM (GMT -7)   
WAKE UP!!! Benadryl sends me to sleepy land too! The itchiness will most likely last several days. Your skin needs to heal. Just don't scratch it hard because you will irriate it even more which will delay healing. Skin lotion may help. I hope your Dr. puts you meds that work well for you -- with no itchiness!

heavly
Regular Member


Date Joined Nov 2007
Total Posts : 83
   Posted 12/27/2007 1:43 PM (GMT -7)   
I've only been taking half a pill at work, and even then I'm sooo drowsy. I keep catching myself itching! I need to tie my hands to my keyboard so I stop!

Just came from the doctor - gained 1lb, it's a start... - and he prescribed me Pentasa. I was just reading on another thread that others have experienced continual D while on it :-/ I'm going to wait til the new year (after my bday!) and the hives to clear before starting something new.

If anyone has any other thoughts or advise on Pentasa I'd love to hear it, good and bad!

Thanks!
xxoo
24 yrs - female : diagnosed with Crohn's 11/29/07 : 50mg 6mp

"i believe - you can keep going long after you can't"


FitzyK23
Veteran Member


Date Joined May 2005
Total Posts : 4219
   Posted 12/27/2007 5:39 PM (GMT -7)   
Pentasa really helped me. I love it.
26 Year old married female.  Diagnosed w/ CD 3 years ago, IBS for over 10 years before that, which was probably the CD.  Currently on Pentasa 4 pills/4x day, hysociamine prn, nexium, and ortho evra.  Good times!!!
 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 11, 2016 3:13 AM (GMT -7)
There are a total of 2,736,258 posts in 301,364 threads.
View Active Threads


Who's Online
This forum has 151454 registered members. Please welcome our newest member, rmk1990.
126 Guest(s), 5 Registered Member(s) are currently online.  Details
Heatheranne87, Stetsonva, lavendar, Steve n Dallas, gilly2


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer